Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 157, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 10, 2002, 2:15 AM CDT for Calhoun County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2002, 2:15 AM CDT (07:15 UTC)
- Expired
- May 10, 2002, 3:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Calhoun County, AR
The radar
The Little Rock radar (KLZK), 144 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3256 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:35 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 9, 11:35 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1135 PM CDT THU MAY 9 2002 QUICK UPDATE FOR SEVERE THUNDERSTORM WATCH NUMBER 274 FOR SOUTHERN ARKANSAS UNTIL 400 AM CDT FRIDAY. (22) .LZK...NONE.
In the hours before
Special weather statement, May 9, 11:04 PM CDT, 3 hours 11 minutes before
ARZ052>056-062-063-066>068-100600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1104 PM CDT THU MAY 9 2002 SEVERE THUNDERSTORM WATCH NUMBER 274 WILL BE IN EFFECT UNTIL 400 AM CDT FRIDAY FOR PARTS OF SOUTHERN ARKANSAS. LATE THURSDAY EVENING...A FRONTAL SYSTEM WAS STALLED ALONG THE SOUTHERN ARKANSAS BORDER. AN UPPER LEVEL LOW PRESSURE SYSTEM WAS LIFTING NORTHEASTWARD OUT OF TEXAS. SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN NORTHEASTERN TEXAS AND MOVING INTO SOUTHWESTERN ARKANSAS LATE THURSDAY EVENING. SOME OF THESE STORMS PRODUCED HAIL UP TO GOLF BALL SIZED IN NORTHEASTERN TEXAS EARLIER TONIGHT. PERSONS IN MUCH OF SOUTHERN ARKANSAS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS FOR THE NEXT FEW HOURS...AND BE READY TO TAKE QUICK ACTION OF WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 22
Local storm report, May 10, 12:57 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1257 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 AM 1 N LONO AR 1.00 INCH HAIL
05/10/02 HOT SPRING REPORTED BY
STORM SPOTTER
22Local storm report, May 10, 12:57 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1257 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 AM 1 N LONO AR 1.00 INCH HAIL
05/10/02 HOT SPRING REPORTED BY
STORM SPOTTER
22Local storm report, May 10, 1:21 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
121 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0118 AM THORNTON AR .75 INCH HAIL
05/10/02 CALHOUN REPORTED BY LAW
ENFORCEMENT
22Local storm report, May 10, 1:31 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
131 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM 3 W BEARDEN AR .75 INCH HAIL
05/10/02 OUACHITA REPORTED BY LAW
ENFORCEMENT
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 45 min |
| May 10, 12:25 AM CDT | Severe Thunderstorm Warning | LZK | Dallas, Ouachita | 65 min |
| May 10, 12:27 AM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 33 min |
| May 10, 12:36 AM CDT | Severe Thunderstorm Warning | LZK | Grant | 39 min |
| May 10, 1:15 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 45 min |
| May 10, 1:43 AM CDT | Severe Thunderstorm Warning | LZK | Drew, Lincoln | 62 min |
| May 10, 1:55 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 35 min |
| May 10, 3:57 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 48 min |
| May 10, 7:49 AM CDT | Flash Flood Warning | LZK | Calhoun, Dallas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.